Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 27, 2006, 7:25 PM MDT for El Paso County, Hudspeth County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2006, 7:25 PM MDT (01:25 UTC)
- Expired
- Aug 27, 2006, 8:00 PM MDT
- In force
- 35 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 77 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1452 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2107 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 280126 SVREPZ TXC141-229-280200- /O.NEW.KEPZ.SV.W.0039.060828T0125Z-060828T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 725 PM MDT SUN AUG 27 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN EL PASO COUNTY IN TEXAS THIS INCLUDES THE CITIES OF FABENS AND TORNILLO WEST CENTRAL HUDSPETH COUNTY IN TEXAS * UNTIL 800 PM MDT * AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF FABENS...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TORNILLO BY 740 PM MDT * IF THIS STORM APPROACHES YOUR LOCATION SEEK SHELTER. LAT...LON 3158 10599 3156 10617 3130 10616 3133 10590 $$ TAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:14 PM MDT, 5 hours 11 minutes earlier.
Area forecast discussion, Aug 27, 2:14 PM MDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 214 PM MDT SUN AUG 27 2006 .SYNOPSIS... DRIER AIR MOVING INTO THE REGION HAS DIMINISHED RAIN CHANCES OVER MOST OF THE FORECAST AREA THIS AFTERNOON AND TONIGHT. DECENT RAIN CHANCES REMAIN EAST OF EL PASO. A COLD FRONT WILL MOVE INTO THE AREA MONDAY AFTERNOON AND EVENING. THIS FRONTAL BOUNDARY MAY SERVE AS A FOCUS FOR FURTHER RAIN THROUGH TUESDAY. MOISTURE REMAINS OVER THE REGION THROUGH NEXT WEEKEND WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. && .DISCUSSION... A WEST FLOW BEHIND A LOW OVER THE CENTRAL ROCKIES HAS PUSHED THE MOISTURE PLUME FURTHER EAST INTO TEXAS AND BROUGHT DRIER AIR TO THE STATE TODAY. RAIN CHANCES WEST OF THE RIO GRANDE ARE PRETTY MUCH NON-EXISTENT AND DIMINISHED OVER THE EASTERN HALF OF THE FORECAST AREA. A PORTION OF THE MOISTURE PLUME REMAINS NEAR EL PASO AND HUDSPETH COUNTIES WHICH MAY SEE SCATTERED SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN IN SOME AREAS TONIGHT. THE MOISTURE PLUME WILL REMAIN LARGELY EAST THROUGH MUCH OF MONDAY WITH MINIMAL RAIN CHANCES WEST OF THE RIO GRANDE. BY MONDAY AFTERNOON AND EVENING A COLD FRONT WILL PUSH SOUTH INTO THE REGION. BESIDES BRINGING COOLER TEMPERATURES WITH IT FOR TUESDAY THE FRONT MAY GENERATE ADDITIONAL LIFT THAT COULD ENHANCE CHANCES FOR RAIN LATE MONDAY INTO TUESDAY. MODEL QPFS REMAIN FAIRLY HIGH FOR THAT PERIOD EVEN IF THE CURRENT RUN OF THE MODEL HAS THE FOCUS A BIT FURTHER SOUTH THAN PREVIOUS RUNS. WILL KEEP THE HIGHER POPS OF PREVIOUS FORECASTS IN FOR THAT PERIOD AS A POTENTIAL FOR HEAVY RAIN REMAINS FOR LATE MONDAY THROUGH TUESDAY NIGHT. BY WEDNESDAY...MOISTURE REMAINS OVER THE AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. ANOTHER UPPER LEVEL TROUGH WILL PASS WELL NORTH OF THE AREA ON THURSDAY THAT COULD PULL UP ADDITIONAL MOISTURE FOR CONTINUED SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. NEXT WEEKEND BECOMES A LITTLE MORE UNCERTAIN IN TERMS OF WHETHER THE MOISTURE WILL REMAIN OR NOT. A HIGH BUILDING OVER THE GREAT BASIN MAY HELP SUPPRESS THE MOISTURE FURTHER SOUTH OR NOT. WILL KEEP MENTION OF PRECIP THROUGH THE EXTENDED FORECAST PERIOD. && .AVIATION...VALID 28/00Z-29/00Z GENERALLY VFR CONDITIONS. ISOLATED AREAS OF MVFR/IFR FOR CIGS/VSBY NEAR AFTERNOON AND EVENING THUNDERSTORMS. SEE APPROPRIATE TAFS AND TWEBS FOR FURTHER INFORMATION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 88 67 83 66 / 30 30 30 50 40 SIERRA BLANCA TX 64 84 62 77 62 / 30 50 50 50 50 LAS CRUCES 68 87 64 84 65 / 10 30 30 40 40 ALAMOGORDO 67 87 62 87 62 / 20 50 50 40 30 CLOUDCROFT 49 66 45 64 45 / 30 50 50 50 40 TRUTH OR CONSEQUENCES 65 86 62 85 62 / 0 30 30 40 30 SILVER CITY 62 84 59 82 58 / 0 30 30 40 30 DEMING 64 87 63 86 63 / 0 20 20 40 30 LORDSBURG 63 90 64 89 64 / 0 20 20 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... 04
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.